List Ramsey numbers

Noga Alon, Matija Bucić, Tom Kalvari, Eden Kuperwasser, Tibor Szabó

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


We introduce a list-coloring extension of classical Ramsey numbers. We investigate when the two Ramsey numbers are equal, and in general, how far apart they can be from each other. We find graph sequences where the two are equal and where they are far apart. For (Formula presented.) -uniform cliques we prove that the list Ramsey number is bounded by an exponential function, while it is well known that the Ramsey number is superexponential for uniformity at least 3. This is in great contrast to the graph case where we cannot even decide the question of equality for cliques.

Original languageEnglish (US)
Pages (from-to)109-128
Number of pages20
JournalJournal of Graph Theory
Issue number1
StatePublished - Jan 2021

All Science Journal Classification (ASJC) codes

  • Geometry and Topology
  • Discrete Mathematics and Combinatorics


  • Ramsey theory
  • chromatic number
  • list coloring


Dive into the research topics of 'List Ramsey numbers'. Together they form a unique fingerprint.

Cite this